Alert archive / West Virginia / Snow Advisories in 2007
Snow Advisory 9, NWS Charleston, WV
NWS Charleston, WV issued this snow advisory at Dec 3, 2007, 4:42 AM EST. It took effect at Dec 3, 2007, 11:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2007, 4:42 AM EST (09:42 UTC)
- In effect from
- Dec 3, 2007, 11:00 AM EST
- Expired
- Dec 3, 2007, 8:35 PM EST
- In force
- 10 hr
- Issued by
- NWS Charleston, WV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KRLX 030942 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 442 AM EST MON DEC 3 2007 WVZ038-046-047-031745- /O.NEW.KRLX.SN.Y.0009.071203T1600Z-071204T0800Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...WEBSTER SPRINGS...MARLINTON...ELKINS 442 AM EST MON DEC 3 2007 ...SNOW ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 3 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 3 AM EST TUESDAY. STRONG AND GUSTY WEST WINDS IMPINGING UPON THE WESTERN SLOPES OF THE NORTHERN WEST VIRGINIA MOUNTAINS...WHILE USHERING IN MUCH COLDER AIR...WILL CREATE SNOW SHOWERS THAT WILL ACCUMULATE ONE TO FOUR INCHES THROUGH TONIGHT...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE STRONG WINDS WILL ALSO BLOW THE SNOW AROUND...KEEPING ROADS TREACHEROUS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$ TRM
2 follow-up statements
000 WWUS41 KRLX 031747 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1247 PM EST MON DEC 3 2007 WVZ038-046-047-040200- /O.CON.KRLX.SN.Y.0009.000000T0000Z-071204T0800Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...WEBSTER SPRINGS...MARLINTON...ELKINS 1247 PM EST MON DEC 3 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST TUESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST TUESDAY. AS OF NOON 1/2 TO 1 INCH OF SNOW HAS ACCUMULATED IN THE HIGHER ELEVATIONS ALONG THE MOUNTAIN TOPS WITH A DUSTING ELSEWHERE. STRONG AND GUSTY WEST WINDS IMPINGING UPON THE WESTERN SLOPES OF THE NORTHERN WEST VIRGINIA MOUNTAINS...WHILE USHERING IN MUCH COLDER AIR...WILL CREATE SNOW SHOWERS THAT WILL ACCUMULATE ONE TO FOUR INCHES THROUGH TONIGHT...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE STRONG WINDS WILL ALSO BLOW THE SNOW AROUND... KEEPING ROADS TREACHEROUS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$
000 WWUS41 KRLX 040135 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 835 PM EST MON DEC 3 2007 WVZ038-046-047-040245- /O.CAN.KRLX.SN.Y.0009.000000T0000Z-071204T0800Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...WEBSTER SPRINGS...MARLINTON...ELKINS 835 PM EST MON DEC 3 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SNOW ADVISORY. THROUGH EARLY MONDAY EVENING...SNOW ACCUMULATIONS HAVE BEEN 2 INCHES OR LESS. WIND BLOWN SNOW SHOWERS AND FLURRIES MAY STILL ACCUMULATE AN INCH OR LESS OVERNIGHT. OF COURSE...ANY UNTREATED MOUNTAIN ROAD COULD HAVE ICY SPOTS. $$ KTB
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this snow advisory went out at Dec 3, 12:55 AM EST, 3 hours 47 minutes earlier.
Area forecast discussion, Dec 3, 12:55 AM EST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1255 AM EST MON DEC 3 2007
.SYNOPSIS...
A STRONG COLD FRONT WILL PASS EAST OF THE AREA OVERNIGHT...WITH
GUSTY WINDS AND UPSLOPE SNOW SHOWERS IN ITS WAKE THROUGH MONDAY
NIGHT. A CLIPPER MOVES THROUGH TUESDAY NIGHT AND WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
KEPT TEMPERATURES STEADY OR RISING A FEW DEGREES THIS
EVENING...BEFORE COLLAPSING AFTER COLD FRONTAL PASSAGE. ISSUED A
MARGINAL WIND ADVISORY FOR THE REMINDER OF OUR COUNTIES FROM
MIDNIGHT TONIGHT THROUGH 4 PM MONDAY. SEE TEXT OF THE CRWNPWRLX.
THE LARGE SCALE PREFRONTAL SHOWERS WILL EXIT QUICKLY 03-06Z
LEAVING A NARROWER BAND OF SHOWERS ALONG THE FRONT ITSELF. MAIN
ISSUE BECOMES THE WIND. WITH PRESSURE RISES AND THE DOWNWARD
TRANSFER OF MOMENTUM IN THE COLDER AIR THOUGHT BEST TO POST THE
WIND ADVISORY. ALSO KEPT THE EXISTING ADVISORY FOR THE CENTRAL WV
MOUNTAINS...BUT ADJUSTED TO START TIME TO MATCH THE OTHER
ADVISORY.
AT 01Z FRONT NEARING SDF AND CVG...MOVING EAST AROUND 35 KNOTS. HAVE
FRONT NEAR HTS BY 04Z.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/...
MAIN FORECAST CHALLENGES ARE STRONG COLD AIR ADVECTION MONDAY...WITH
GUSTY WINDS LIKELY TO REACH ADVISORY LEVEL AT LEAST FOR THE NORTHERN
MOUNTAINS THROUGH MONDAY EVENING...AND MINOR SNOW ACCUMULATIONS IN
THE MOUNTAINS FROM UPSLOPE SNOW. GFS PREFERRED FOR ITS RUN-TO-RUN
CONSISTENCY AND FAIR HANDLING OF CURRENT SITUATION.
COLD FRONT WILL ALREADY BE THROUGH BY 12Z MONDAY...WITH STRONG COLD
AIR ADVECTION...AS ASSOCIATED LOW PRESSURE RAPIDLY DEEPENS AS IT
PASSES OVER NEW ENGLAND. 1000-500MB THICKNESSES FALL INTO THE MID
520S TO LOW 530S DECAMETER RANGE BY 00Z TUESDAY. TRICKY NON-DIURNAL
REGIME...IN THAT TEMPERATURES WILL STEADILY FALL FOR THE HIGHER
ELEVATIONS...AND HOLD NEAR STEADY IN THE LOWLANDS. LOADED IN HOURLY
MAV GUIDANCE TO CAPTURE THE TRENDS...AND TWEAKED FROM THERE TO COME
UP WITH MAX TEMPS /GENERALLY VERY CLOSE TO SUNDAY NIGHT MIN TEMPS/.
MEANWHILE...850MB WINDS WILL BE IN THE 35-40KT RANGE FOR
LOWLANDS...TO NEAR 55KTS IN THE MOUNTAINS. SUSTAINED WINDS AND
ESPECIALLY GUSTS LIKELY TO BE HIGHER THAN SUGGESTED BY MAV OR MET
GUIDANCE...GIVEN DEEPENING LOW/MOMENTUM TRANSFER. FELT COMFORTABLE
WITH HOISTING A WIND ADVISORY MONDAY MORNING THROUGH EVENING FOR
POCAHONTAS AND RANDOLPH COUNTIES...WITH GUSTS EXPECTED TO EXCEED 45
MPH ESPECIALLY ABOVE 3000 FEET. THE REST OF THE CWA WILL BE PLENTY
WINDY BUT STAYING BELOW ADVISORY CRITERIA. LATER SHIFTS MAY NEED TO
EXPAND ADVISORY TO ADJOINING ZONES IF NECESSARY.
WEST TO WEST-NORTHWEST FLOW BEHIND THE FRONT WILL NOT BE IDEAL FOR
UPSLOPE SNOW. ALSO...FAIRLY SHALLOW DEPTH OF SATURATED LAYER MAY
LIMIT SNOW AMOUNTS. MINOR ACCUMULATIONS ARE STILL LIKELY...ON THE
ORDER OF 1 TO 3 INCHES FOR POCAHONTAS/RANDOLPH THROUGH TUESDAY
MORNING...BUT SHORT OF ADVISORY CRITERIA. ELSEWHERE GENERALLY JUST A
TRACE OR DUSTING. UPSLOPE SNOW WINDS DOWN IN THE MOUNTAINS TUESDAY
MORNING...BUT CLOUDS WILL SPREAD AND THICKEN ACROSS THE CWA THROUGH
THE DAY AHEAD OF CLIPPER THAT WILL ALREADY BE INBOUND TUESDAY
AFTERNOON.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
A FEW HARD-TO-TIME SYSTEMS IN THE EXTENDED...NOT SURPRISING GIVEN
ZONAL FLOW EXPECTED IN THE MEAN. TRENDED AWAY FROM MOSGUIDE POPS
FOR THE MOST PART...TRIED TO TIME THINGS A LITTLE MORE REALISTICALLY
BASED ON CURRENT THINKING.
CLIPPER SYSTEM IS MAIN FOCUS TUESDAY NIGHT INTO WEDNESDAY. NAM
SEEMS ALONE IN TAKING THE WAVE FURTHER NORTH ACROSS THE SOUTHERN
GREAT LAKES. GFS/EUROPEAN ARE FURTHER SOUTH...WHICH IS MORE
FAVORABLE FOR A LIGHT ACCUMULATION OVER OUR CWA. SPEED AND TIME OF
DAY WILL BE FACTORS TO CONSIDER AS THE TIME APPROACHES...BUT AN INCH
OR TWO ANYWHERE IN THE CWA CERTAINLY SEEMS POSSIBLE. SNOW SHOWERS
SHOULD LINGER INTO THURSDAY MORNING IN THE FAVORED UPSLOPE AREAS.
BRIEF BREAK THURSDAY AFTERNOON AND NIGHT WITH HIGH PRESSURE. THINGS
GET A BIT MORE UNCERTAIN AFTER THAT. GFS WANTS TO BRING A
STRONGER...MORE AMPLIFIED WAVE INTO REGION ON FRIDAY THAN ECMWF.
CONSIDERING GENERAL ZONAL PATTERN...THINK GFS IS OVERDONE AND
THEREFORE UNDERCUT MOSGUIDE HERE. DID MAINTAIN A SLIGHT CHANCE POP
FOR UNCERTAINTY. DRY SATURDAY...BEFORE ANOTHER POSSIBLE SYSTEM ON
SUNDAY.
TRIED TO DO A ROUGH BLEND OF MOSGUIDE AND PREVIOUS TEMPS. ENDED UP
RAISING THE TEMPS IN A FEW PERIODS.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
STRONG AND GUSTY WEST WINDS WILL PREVAIL THROUGHOUT THE PERIOD.
COLD FRONT MOVING THROUGH THE MOUNTAIN SITES RIGHT AT THE START OF
THE PERIOD WILL BE FOLLOWED BY RAPID INCREASE IN WIND SPEEDS OUT OF
THE W...ALONG WITH CIGS LOWERING WELL DOWN INTO THE MVFR RANGE.
SNOW SHOWERS AFFECTING MOUNTAIN SITES STRADDLING DAYBREAK WILL LOWER
CIGS AND BRIEFLY VSBY TO IFR.
WIND GUSTS OF 30 TO 35 KTS ARE POSSIBLE...35 TO 40 KTS AT THE
AIRPORT. THE BEST CHANCE FOR THE STRONGEST WIND GUSTS ARE RIGHT
AFTER THE FRONTAL PASSAGE...WHICH IS EARLY IN THE FORECAST
PERIOD...AND AGAIN AROUND DAYBREAK THROUGH THE MID MORNING HOURS.
THESE STRONG WINDS WILL START DIMINISHING TONIGHT.
CIGS WILL GRADUALLY LIFT TO VFR LOWLANDS FOR MONDAY AFTERNOON WHILE
HANGING IN THE UPPER MVFR RANGE IN THE MOUNTAINS. CLEARING TONIGHT
IN THE LOWLANDS WILL MIX CIGS THERE WHILE MVFR CIGS PERSIST IN THE
MOUNTAINS. THE CHANCE FOR SNOW SHOWERS DURING THE DAY WILL
GRADUALLY DIMINISH MONDAY NIGHT.
AVIATION OUTLOOK /AFT 06Z TUESDAY/...
NO WIDESPREAD IFR.
&&
.EQUIPMENT...
KRLX WSR-88D REMAINS DOWN. HARDWARE FAILURE. TECHS WILL CONTINUE
WORK ON THIS LATER TODAY...MONDAY.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR WVZ005>011-
013>020-024>040.
WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR WVZ046-047.
OH...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR OHZ066-067-075-
076-083>087.
KY...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR KYZ101>103-105.
VA...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR VAZ003-004.
&&
SYNOPSIS...26/TRM
NEAR TERM...KTB
SHORT TERM...MDP
LONG TERM...CL
AVIATION...TRM
EQUIPMENT...TRMHazardous weather outlook, Dec 3, 4:15 AM EST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 415 AM EST MON DEC 3 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>037-039-040-040915- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-UPSHUR-BARBOUR- 415 AM EST MON DEC 3 2007 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MOST OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ046-047-040915- POCAHONTAS-RANDOLPH- 415 AM EST MON DEC 3 2007 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...SNOW ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 3 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SNOW ADVISORY MAY BE NEEDED FOR TUESDAY AND TUESDAY NIGHT FOR LIGHT ACCUMULATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ038-040915- WEBSTER- 415 AM EST MON DEC 3 2007 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...SNOW ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 3 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SNOW ADVISORY MAY BE NEEDED FOR TUESDAY AND TUESDAY NIGHT FOR LIGHT ACCUMULATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TRM / 29
Nearby
Snow Advisories in West Virginia, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.